MAUDE Adverse Event Report: MICROVENTION INC HYPERSOFT 3D-ADVANCED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION INC HYPERSOFT 3D-ADVANCED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 8410-0306-A2
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported: during treatment of acutely ruptured acomm aneurysm, a scepter xc was placed in right m2 branch and a headway 17 microcatheter was placed into the bilobed aneurysm.Successful delivery of 3 terumo neuro coils was performed with balloon inflation without incident.The fourth coil was attempted to place with repositioning of the coil into the existing coil mass 3-4 times.The physician realized the coil had stretched and decided to take a snare over the headway 17 microcatheter and was able to successfully retrieve the stretched coil out of the patient.The coil was never detached.It had stretched and was still partially in the aneurysm sac upon retrieval.The indwelling coil mass was unaffected by the removal of the stretched coil.No further intervention was required.The patient was admitted to the hospital with subarachnoid hemorrhage (sah); it was pre-existing and not caused by the procedure.They are unable to tell condition / outcome currently and no update on patient condition is available as of report date.
 
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation but has not yet been returned.The alleged product issue/event as described could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.
 
Additional Manufacturer Narrative
Investigation conclusion: the investigation of the returned coil system found the implant to be stretched and broken at the proximal end.Further inspection found the pusher heater coil kinked.The portion of the implant distal to the break site was found to be partially stuck within the microcatheter.The stretched condition of the implant is consistent with the coil becoming stuck or experiencing friction during repositioning within the target site (i.E., stuck on previously implanted coils or the tip of the microcatheter).The physical evaluation of the device could not identify the conditions or circumstances that led to the heater coil kink, but the damage is consistent with the device experiencing forces exceeding the pusher's yield strength.The physical evaluation of the device could not identify the conditions or circumstances that led to the broken implant, but the damage is consistent with the device experiencing forces exceeding the implant's tensile strength.The microcatheter used during the procedure was returned cut at the distal section and flattened at 5cm from the distal tip, which may have caused or contributed to the reported complaint.
 
Event or Problem Description
No additional incident information was received, however the device was returned and evaluated.Please see d10, h3, h6 and h11.

Brand Name
HYPERSOFT 3D-ADVANCED
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION INC
35 enterprise
aliso viejo CA 92656
Manufacturer (Section G)
MICROVENTION INC
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key21965064
Report Number2032493-2025-90134
Device Sequence Number8160563
Product Code KRD
UDI-Device Identifier00816777021267
UDI-Public(01)00816777021267(11)241220(17)291130(10)0000836921
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K161452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8410-0306-A2
Device Lot Number0000836921
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2025
Supplement Date Received by Manufacturer05/19/2025
Initial Report FDA Received Date05/05/2025
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ GOOSE NECK MICROSNARE KIT -UNKNOWN DETAILS.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale